Alert archive / Illinois / Areal Flood Warnings in 2011

Areal Flood Warning 58, NWS St. Louis, MO

June 18, 2011Macoupin County, Montgomery County, Illinois

NWS St. Louis, MO issued this areal flood warning at Jun 18, 2011, 5:01 PM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2011, 5:01 PM CDT (22:01 UTC)
Expired
Jun 19, 2011, 4:00 PM CDT
In force
23 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Macoupin County, IL, Montgomery County, IL

The radar

The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 18, 3:55 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 18, 3:55 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT SAT JUN 18 2011

.DISCUSSION...
/355 PM CDT SAT JUN 18 2011/

IN THE AFTERMATH OF OUR LATEST MCS...A BOUNDARY HAS BEEN LAID OUT
OVER SERN KS INTO SWRN MO...CURVING SEWD THRU SERN MO AND FAR SRN
IL. EXPECT A NEW MCS TO FORM EARLY THIS EVENING OVER IN SERN KS AND
WILL THEN EXPAND/TRACK EWD THRU CNTRL/SRN MO AND INTO SRN IL...
ESPECIALLY S OF I-70 FROM LATE EVENING THRU THE OVERNIGHT. SEVERE
POTENTIAL WILL EXIST ONCE AGAIN VERY SIMILAR TO LAST NIGHT. GIVEN
THE REPETITIOUS NATURE OF HEAVY RAINFALL THE PAST COUPLE OF DAYS
(MAY NEED TO START NAMING THESE THINGS AGAIN)...ESPECIALLY AROUND
THE I-70 CORRIDOR...THIS AREA IS PRONE FOR FLASH FLOODING IF ANOTHER
HEAVY RAINFALL PRODUCING MCS MOVES THRU. HAVE ISSUED A FFA TO COVER
THE CNTRL/SRN TWO-THIRDS OF THE FA UNTIL 12Z.

SYNOPTIC WRMFNT APPEARS TO ALREADY BE N OF THE FA...BUT BOUNDARIES
CONTINUE TO BE LAID OUT TO OUR S THAT ACT AS EFFECTIVE WRMFNTS. THIS
IS EXPECTED TO CEASE PERHAPS ON SUNDAY AFTERNOON/EVENING AS MUCH
WARMER AND CAPPED AIR BUILDS IN DURING THIS TIME WHICH IS EXPECTED
TO BRING AN END TO THESE NIGHTLY MCS. HAVE CONSERVATIVELY FCSTD LOW
90S FOR SUNDAY IN ANTICIPATION OF THIS CAPPED AIR BUILDING IN FOR
MOST LOCATIONS...ALTHOUGH DID MAINTAIN LOW POPS FOR THE NERN FA AS
THE BOUNDARIES PUSH TO THE NE.

MONDAY SHOULD BE HOT AND CAPPED. APPROACH OF SYNOPTIC CDFNT LATE
MONDAY NIGHT AND TUESDAY WILL BEGIN TO BREAK DOWN THIS CAP AND
UNLEASH ADDITIONAL ROUNDS OF TSRA.

FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...MODELS ARE IN
REASONABLE AGREEMENT ON MASS FIELDS DURING THIS PERIOD...WITH H500
LO OVER THE UPPER MS VALLEY TO START THE PERIOD...AND THIS WILL
SLOWLY WORK ITS WAY E AND GIVE WAY TO NWLY FLOW FOR FRIDAY AND
SATURDAY. AT THE SFC...THE SLOW MOVING UPR LEVEL LO WILL ONLY NUDGE
ALONG THE CDFNT OVER FAR WRN MO ON TUESDAY NIGHT AND GET IT THRU
MUCH IF NOT ALL OF OUR REGION BY LATE WEDNESDAY NIGHT OR THURSDAY
MORNING. THIS WILL RESULT IN SOME DEEP...YET WEAK...CYCLONIC FLOW
FOR MUCH OF THE DAY ON THURSDAY BEFORE RIDGE BUILDS IN THURSDAY
NIGHT THRU FRIDAY NIGHT. RETURN FLOW ALREADY BEGINNING TO WANT TO
MOVE BACK IN BY SATURDAY...AND THIS SHOULD BE EXPECTED BEING THAT IT
IS SUMMER AND THE DOMINANT LO LEVEL FLOW SHOULD HAVE A S COMPONENT.
NEEDLESS TO SAY...IT APPEARS OUR WET PATTERN WILL NOT CHANGE WITH
PERSISTENT TSRA CHCS THRU WEDNESDAY NIGHT UNTIL THE CDFNT GETS
THRU..BUT WE MAY ALSO SEE SOMETHING MORE ISOLATED IN COVERAGE
DEVELOP IN THE WAKE ON THURSDAY WITH THE WEAK CYCLONIC FLOW AND
COOLER UPPER LEVELS. OUR ONE DRY DAY WILL PROBABLY BE FRIDAY BEFORE
RAIN CHCS RETURN ON SLOWLY NEWD ADVANCING WRMFNT ON SATURDAY. THE
FRONT APPEARS IT WILL ONLY BE SLOWLY ADVANCING AS MODELS ARE RATHER
HESITANT AT GIVING US AN ASSERTIVE UPPER RIDGE AND THE LACK OF THIS
FEATURE MEANS THAT FRONTAL BOUNDARIES WILL TEND TO LINGER OVER OUR
AREA OFFERING MANY OPPORTUNITIES FOR RAIN.

TES

&&

.AVIATION...
/1255 PM CDT SAT JUN 18 2011/

BOW ECHO HAS EXITED REGION WITH CLEARING SKIES ON BACKSIDE OF
SYSTEM. WAKE LOW MOVED THROUGH NORTHERN PORTIONS OF FORECAST AREA
WITH GUSTS TO 45 MPH BRIEFLY...BUT HAS MOVED EAST OF KUIN...SO DID
NOT ADD MENTION TO KUIN TAF.

STILL NOT SURE EXACTLY WHEN NEW ACTIVITY WILL FIRE OR WHERE AN MCS
WOULD DEVELOP TONIGHT...SO JUST KEPT CB...VCNTY TS MENTION AT ALL
TAF SITES...MAINLY AFTER 01Z TONIGHT THROUGH 11Z-13Z TIMEFRAME ON
SUNDAY. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF BECOMING
SEVERE TONIGHT ESPECIALLY IF THE STORMS CAN ORGANIZE INTO AN MCS.

AS FOR WINDS...TO REMAIN FROM THE SOUTHEAST TO SOUTH...BEFORE
VEERING TO THE WEST TOMORROW MORNING ON BACKSIDE OF THUNDERSTORM
COMPLEX.

SPECIFICS FOR KSTL...SKIES HAVE SCATTERED OUT...THOUGH SOME
LINGERING MVFR SC ACROSS THE METRO AREA. STILL NOT SURE EXACTLY WHEN
NEW ACTIVITY WILL FIRE OR WHERE AN MCS WOULD DEVELOP TONIGHT...SO
JUST KEPT CB...VCNTY TS MENTION AFTER 02Z THROUGH 13Z ON SUNDAY. ANY
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF BECOMING SEVERE
TONIGHT ESPECIALLY IF THE STORMS CAN ORGANIZE INTO AN MCS. AS FOR
WINDS...TO REMAIN FROM THE SOUTH...BEFORE VEERING TO THE WEST
TOMORROW MORNING ON BACKSIDE OF THUNDERSTORM COMPLEX.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-
     CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-
     LINCOLN MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-OSAGE MO-
     PIKE MO-REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
     LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
     WASHINGTON MO.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE
     IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Jun 18, 4:07 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT SAT JUN 18 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
407 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA THIS
EVENING AND CONTINUE THROUGH THE OVERNIGHT...ESPECIALLY FOR AREAS
ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREATS...ALONG WITH THE POTENTIAL
FOR VERY HEAVY RAINS. FOR FURTHER INFORMATION ON CONVECTIVE
WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER
WATCH PRODUCTS. A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER
INFORMATION...PLEASE REFER TO THIS PRODUCT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS IS EXPECTED TO SHIFT INTO NORTHERN
MISSOURI AND CENTRAL ILLINOIS ON SUNDAY AND SUNDAY NIGHT.

THUNDERSTORMS WILL OVERSPREAD THE ENTIRE AREA ONCE AGAIN EARLY
TUESDAY THROUGH WEDNESDAY NIGHT AS A COLD FRONT PUSHES INTO THE
MISSISSIPPI VALLEY.

MAJOR RIVER FLOODING IS FORECAST TO BEGIN ON THE ILLINOIS RIVER
AT HARDIN SUNDAY NIGHT. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION APPEARS LIKELY TONIGHT. IN ADDITION...SPOTTERS
ARE REQUESTED TO REPORT ANY FLOODING OR RAINFALLS IN EXCESS OF ONE
INCH.

TES

In the hours before

Local storm report, Jun 18, 1:04 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
104 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     FLOOD            VIRDEN                  39.50N  89.77W
06/18/2011                   MACOUPIN           IL   LAW ENFORCEMENT

            SEVERAL SECONDARY ROADS NEAR VIRDEN REMAIN FLOODED.

&&

BYRD
Local storm report, Jun 18, 1:06 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
106 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HEAVY RAIN       COFFEEN                 39.09N  89.39W
06/18/2011  M3.50 INCH       MONTGOMERY         IL   TRAINED SPOTTER

            IN PAST 12 HOURS.

&&

BYRD
Local storm report, Jun 18, 2:53 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     FLOOD            CARLYLE                 38.62N  89.37W
06/18/2011                   CLINTON            IL   LAW ENFORCEMENT

            SOME COUNTRY ROADS ARE STILL FLOODED...MAIN ROADS ARE
            OK.

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:12 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Cole, Moniteau, Osage63 min
Jun 18, 4:00 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Cole, Gasconade, Montgomery, Osage45 min
Jun 18, 4:30 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Franklin, Gasconade, Lincoln, Montgomery and 4 more60 min
Jun 18, 4:56 AM CDTTornado WarningLSXLincoln, Montgomery, Saint Charles, Warren49 min
Jun 18, 5:07 AM CDTTornado WarningLSXLincoln, Montgomery, Pike38 min
Jun 18, 5:10 AM CDTSevere Thunderstorm WarningLSXMarion, Pike, Ralls65 min
Jun 18, 5:18 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Lincoln, Pike, Saint Charles, Saint Louis and 2 more57 min
Jun 18, 5:30 AM CDTTornado WarningLSXLincoln, Pike, Saint Charles19 min
Jun 18, 5:50 AM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis3 hr
Jun 18, 6:09 AM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis51 min
Jun 18, 7:28 AM CDTSevere Thunderstorm WarningLSXMadison16 min
Jun 18, 3:57 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 17 more15 hr
Jun 18, 12:30 AM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery45 min
Jun 18, 1:14 AM CDTFlash Flood WarningLSXMacoupin, Montgomery12 hr
Jun 18, 1:16 AM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery29 min
Jun 18, 2:51 AM CDTFlash Flood WarningLSXFayette, Montgomery6 hr
Jun 18, 4:31 AM CDTFlash Flood WarningLSXBond, Fayette6 hr
Jun 18, 5:01 AM CDTFlash Flood WarningLSXClinton, Marion6 hr
Jun 18, 6:20 AM CDTSevere Thunderstorm WarningLSXClinton, Madison, Monroe, Randolph, Saint Clair, Washington40 min
Jun 18, 6:21 AM CDTTornado WarningLSXClinton, Monroe, Randolph, Saint Clair, Washington39 min
Jun 18, 6:51 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Madison, Marion, Randolph and 2 more54 min
Jun 18, 7:24 AM CDTSevere Thunderstorm WarningLSXClinton, Marion30 min
Jun 18, 1:06 PM CDTAreal Flood WarningLSXMacoupin, Montgomery4 hr
Jun 18, 4:49 PM CDTRiver Flood WarningLSXFayette5 days

Nearby

Areal Flood Warnings in Illinois, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.